Hey all! I thank you all and mainly my Higher Power for seeing me through my rough patch for those terrible 16 days W/O my Suboxone! I was called everything from Superman to Stupidman for NOT going inpatient for the WD's. Well, to know me, I am tough and stubborn. I tend to always stick it out till the end, on my own. Even if white knuckled all the while! I got to see my Addictionologist last Tuesday and got my refill of Subs and went on the Strips this time around. What a big difference! Went from 32mgs on the tabs, to 24mgs with the strips. I feel close to 85% less pain in my knees and L5-S1 Disc Herniation! I am back to the man I used to be. Functional, working again and living life. Of coarse, pain is truly subjective. But to my life, it has always been a crippling situation. With me, it is as I have stated, EXTREME! All or none... I either suffer immensely or try to mask it as good as possible. Never been the type of guy who is the one you see in those Wal-Mart Scooters, knocking people down! "Help, I've fallen and can't get up?" Not my ways! I'm the one you HEAR moaning as I limp down the isle! But I am ALWAYS the one who NEVER just sat and waited in the car! And with being BACK on my regiment of Subs, I feel like myself again. Facilitating my 12 Step meetings, reaching out to my Sponsee's and can once again, help the "other." Yet in MY time of need, it was YOU all that helped me. Even if by means of only words of consideration and thoughts, your kind comments and prayers were the "crutches" I needed and am now able to be the "crutch" to any of my NEW friends here that need me! This IS my calling in life. I have dedicated my life to training to becomce an LCADC and if I can save only ONE person, then I have done my work! I feel honnored that those of you who HAVE turned to me for guidance felt comfortable enough to do so, and can rest ssured that I AM here for you, any time of day or night! You know, the computer is a powerful tool. It can and does help those who may be limited to being homebound or less likely to approach a person in real life, reach out in this venue, and get the support they need. I did. I know that I will NEVER be completely out of pain! Chronic pain for me is everpresent EVEN with my Suboxone! But life does go on, and with the help of Buprenorphine, I am able to walk amongst the population and nobody is aware that I am any lesser. I am not. I am as equal and important as all of you. Individual and self reliant as possible. Yet we all need a little help every now and then. I did durring my harrowing 16 days and nights of personal hell! Don't let anyone fool you! Cold turkey from Suboxone is no different than any other WD's. I knew it was dangerous but really was kind of blind-sided by just how bad it got! It is how we, I, make the best of it and stick it out. So, IF I can be of any help to anybody else here, PLEASE, just contact me and I am right here! Just as I am for any of my Sponsee's. As far as I am concerned, Suboxone will be a part of my life, for the rest of my life. And I am ok with that. I am ok with being an Addict. A PROUD, SOBER Addict! Thank you all again... SuboxoneJay...
We hear you! You brought back some awful memories. It has been 6 months for me. I don't know what the source of your back pain is, or how long you haven take narcotics for pain, but it was helpful for me to know that it was actually the medication that was making the pain worse. I have had 3 surgeries for scoliosis with metal implantations, plus 3 cervical vertebrae were fused, harvesting pelvic bone to do the fusion because of deteriorated discs. I understand pain. What came as a huge surprise and a pleasant one, was that when I came off the oxycodone, and then suboxone (which I thought was more difficult) my back pain significantly decreased. Read up on "narcotic induced hyperalgesia." Most Drs. either don't think about this or don't know about it, or don't understand how it works so you might not know about it unless you look it up for yourself.
I found the suboxone very difficult to come off because you don't feel "high" but that stuff has a 37 hour half life. So if you run out and think you are home free, just about the 3rd day you will start to wonder why you feel like death warmed over. It's because it takes for-freaking-ever to get out of your system. Better have one strip on hand for emergencies because if this happens at a time when your doc is unavailable, the ER won't give it to you; not all Drs. are certified to prescribe it. I was on the 8/2 strips and toward the end of it, I was cutting one strip into 1/32 sized pieces, so tiny, I could barely see it and had to apply it under my tongue with a pair of tweezers; and only one time a day! I still got a little sweaty at the very end and it lasted a week or two. I have been completely off it all now, and believe it or not my pain on bothers me now that its summer and I have to over-exert myself with yard work. If I''m careful about lifting, I'm okay and you will be too. So, hang in there, and consider the possibility of minimizing your use of subs. The theory is that the longer you are on them, the less chance of relapsing; DUH, you are on an opiate when you take subs. That is relapsing to me. It's trading one addiction for another. My humble opinion, from my miserable experience with it. I'm glad I'm off everything; I have saved a ton of money and I just feel better over all. Good luck to you. Your friend, C
Jay, so glad you are feeling better. I really was a bit worried about you as I knew you were not only feeling bad, but vulnerable but you were so smart and determined, you managed to keep yourself up, and that is incredible. Just wanted you to know I saw your message of hope here and so glad you are feeling better. You know suboxone is a long acting opiate replacement, not short term, like plain opiates. That is why it takes several days for it to wear off the sites. Many who jump off subs before they have done the therapy or given it time to heal the brain somewhat don't realize that and think they are fine the first few days. Methadone would be similar, the person feels it several days later. and each persons brain is different after long term opiate dependence, some click back online quicker than others. If you will watch those SuboxDoc vids I recommend on YouTube.com, he explains it a bit different that my counselor explained it.
He says the neurotransmitters become desensitized and they have to be without a while before they will become sensitive again. Nonetheless, it helps one understand what happens with opiate dependence and opiate replacement. Any Jay, keeping up your support was a super good idea too, good show, glad you're better. Pattishan
Dear Jay-I'm so glad that things are working out for you. You're so lucky that you seem to have supportive medical care. I'm glad that you found a happy medium-not drugged out of your mind, but the pain is under control-not gone-under control. Lots of people don't realize that some people always hurt. My son has a spinal injury, he underwent a non-conventional therapy and was without pain for 2 weeks- and a pitbull tried to jump over our 6 ft. fence-got stuck on top. He grabbed it by the collar and tried to push it back. I grabbed a rake to hit it in the face and pushed it back. He wrenched his back-and- Some of these things are hard to talk about-people think that it's all in your mind-that you're a dope addict-that you want to be the center of attention-that you're weak-that you want special priveleges, etc. I'm sure that all of you can think of more problems.
A friend that used to be a doctor turned me onto this site, as I'm having trouble with my HMO. I'm allergic to Ibuprofin and Tylenol-so they have me marked down as an addict. I'm 69 and had a bad fall-thought that I broke my arm-take Ibuprofin-Tylenol or nothing at the ER. I took nothing. The pain seemed to attack my body-I have a nerve disorder-they call it the suicide disease- I went into my PCP in a rage and fear. He gave me Vicodin-6 tablets removed the pain-broke the cycle-then I realized that I was suffering from Tylenol reactions-and needed care for that. I threw out the rest of the pills. When I joined this HMO-the pharmacy "forgot" to include my allergies to the HMO chart, so I slipped through the cracks.
Yours is the first email I read today upon awakening, and I am very happy to read your story of hope!!
You are helping others just by posting this. You just never know who is reading your words... you may have saved someone from opiate addiction today!! Keep up the good fight, and pay it forward friend.
Those of us in chronic pain know all too well of what you speak. But your message of hope should resonate with many many people.
Best wishes to you,
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Feb 2010 • 3 answers
Posted 24 Mar 2010 • 2 answers
Posted 20 Jun 2010 • 5 answers
Posted 28 May 2011 • 8 answers
Posted 24 Dec 2011 • 3 answers